Jump to content
CrazyBoards.org

Lamictal dosing?Was ok at low dose.


Recommended Posts

One thing you should know is that depakote effectively doubles the amount of lamictal you're taking.  If you're taking 25, it's as though you were taking 50, if you're taking depakote.  This is according to the lamictal full prescribing information from the manufacturer.

You said maybe the depakote was the thing that was working.  Did you start both meds at once?  If you were on depakote alone, why did you add lamictal?  Did you still have symptoms like depression or anxiety or whatever on Depakote?

It's true that lamictal is more stabilizing the more you take (up to a point).  At 25mg or 50mg most people are basically getting Lamictal's AD effects.  At higher doses it kicks in as a stabilizer.  It can be nerve-wracking getting to the therapeutic dose, but most of us find the activation gets better with each dose increase. 

If you can find a way to take it easy, get some sleep meds if you need them, and stay close with your pdoc while you're titrating the lamictal, you may find it more than worthwhile.  When lamictal works it's a dream.

Link to comment
Share on other sites

Well, m'dear, don't be all stoic, call the pdoc in the morning.  Unless you hit a crisis tonight, in which case call out the marines.

I'm sorry I forgot your med history; I get so confused, even about my own, that I forget what's up.  So if I remember right you're still on effexor?  I will say, though, that 250 of depakote is a really, really low dose; even if you're getting side effects at that dose, you are probably not getting much stability, and the AD is causing breakthrough cycling (anxiety, etc).  It sounds like at any rate your pdoc has decided depakote isn't working and wants to switch you to another med. And you're still not at a dose of lamictal that'll stabilize you.  If you can, try to get through the side effects.  At low doses, the tension and agitation lasted for 3-4 days after increasing the dosage.  You'll only know if you give it a trial.

On the other hand it sounds like you've got a lot of "up" in your med diet and very little to quiet you down.  So do talk with your pdoc about what's happening.  He may have an idea about how to help you through the med change, maybe by giving you something to use as needed for the transient side effects until they wear off and you get stable.  Best of luck!

Link to comment
Share on other sites

Like you, I started out on about 50mg of Lamictal. I was inpatient at the time and was put on like 50 different meds at once (well, like 3), so I couldn't tell what was causing what side effects. I just knew I felt less depressed and less manic and more like crap, just physically like shit.

There's hope on the other side of the badness! Like NARS said, when Lamictal works, it works really well. I like mine alot. I'm up to 400mg, because the Pill makes that about 200mg.

See if the weird side effects go away. I'm thinking that the depakote is a bit of a crappy med and maybe can go away if the Lamictal works without side effects for you. I don't know, obviously, I'm not a pdoc. I'm just speaking from prejudice against Dep.

You'll get rolling and the Effexor will work better than ever.

Hope you feel much better!

Loon

Link to comment
Share on other sites

She also reminded me that folks post mostly when meds aren't working, and to take things with a lot of grains of salt.

How true!  Some of us hang around just because we're kinda addicted to the boards, but the vast majority of us are here because we need support.  Not only that, but we all tend to remember the bad side effects and not the good parts.

F'r instance, my new pdoc suggested a low dose of tegretol to go with my lamictal might help me out.  I told him that the depression I had on tegretol monotherapy makes me very leery.  He then pointed out that all my answers indicated that at a low dose, and while I was still on depakote, I found that my irritability and anxiety were gone and I could sleep without ambien.  I'm still a little leery of it, but frankly he makes sense, and I'll probably give it a go if the current scheme doesn't work out.

Anyhow, caveat emptor anytime you read stuff on the web.  There are lots of very knowledgable people on the forums here, and lots who are just plain warm and supportive.  But remember that no matter how many PI sheets we read we're patients, not doctors, and what we have to share are our experiences.  And compassion, because no matter what the only person who really understands you is the one who's shared your experience.

Link to comment
Share on other sites

Luli, I'm currently titrating on Lamictal as well.  I started on 25 mg for 2 weeks, and now I'm on 50 mgs for two weeks.  Haven't really had any life changing side effects.  I really had much more when I was getting used to the Cymbalta.  But the lamictal has worked really great for me.  Good luck!

Link to comment
Share on other sites

Heya Luli,

Yah we're all having fun with Lamictal, the mood stabilizer with supposedly no side effects to speak of.

If you're taking it at the same time every day, I wonder if it's just running out on you a little.  Or, your own natural biorhythms are interacting a bit.

I'd talk to my psych about possibly splitting the dose, taking a smal one in the morning.

Meanwhile, try backing it up by 1-2 hours, i.e., take it while you're still feeling okay, and see what happens.

From everything I've read, it's a drug which varies widely in its effects, so a lot of it is trial-and-error.

--ncc--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...